Hail, Grant
- When
- December 31, 2:15 PM CST
- Where
- Grant County, 1.18 mi W of Pollock
- Measured
- 0.75 in hail
- Reported by
- Public
- Coordinates
- 31.520, -92.440
Hail was reported 2 miles west of Pollock, Louisiana on Hwy. 8.
A vigorous upper level storm system across the central plains provided enough lift across the Lower Mississippi Valley for strong to severe thunderstorms across portions of northern Louisiana during the late afternoon and evening hours of December 31st. A very unstable airmass preceded a cold front which moved into northwest and north central Louisiana.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS SHV wrote it up.
A vigorous upper level storm system across the central plains provided enough lift across the Lower Mississippi Valley for strong to severe thunderstorms across portions of northern Louisiana during the late afternoon and evening hours of December 31st. A very unstable airmass preceded a cold front which moved into northwest and north central Louisiana. Very strong shear was in place for the development of supercell thunderstorms which produced a few reports of large hail.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before the first event at Dec 31, 1:53 PM CST, 22 minutes earlier.
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE SHREVEPORT LA 153 PM CST FRI DEC 31 2010 .DISCUSSION... UPDATED ZONES COMING OUT SHORTLY FOR TORNADO WATCH OVER THE SOUTHEAST PART OF THE FORECAST AREA. GRIDS WILL BE UPDATED ALSO. && .PRELIMINARY POINT TEMPS/POPS... SHV 77 40 59 31 53 / 50 20 10 10 10 MLU 78 44 58 31 51 / 60 60 10 10 10 DEQ 69 31 50 21 50 / 50 10 10 10 10 TXK 70 37 55 28 50 / 50 10 10 10 10 ELD 75 37 56 27 50 / 60 40 10 10 10 TYR 68 35 56 28 52 / 30 10 10 10 10 GGG 74 35 58 28 52 / 30 10 10 10 10 LFK 78 40 62 32 56 / 40 20 10 10 10 && .SHV WATCHES/WARNINGS/ADVISORIES... AR...NONE. LA...NONE. OK...NONE. TX...NONE. && 03
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 1144 AM CST FRI DEC 31 2010 OKZ077-TXZ096-108>110-124-125-136-137-149>153-165>167-011200- ANGELINA-CAMP-CHEROKEE-FRANKLIN-GREGG-MCCURTAIN-NACOGDOCHES-PANOLA- RED RIVER TX-RUSK-SABINE TX-SAN AUGUSTINE-SHELBY-SMITH-TITUS-UPSHUR- WOOD- 1144 AM CST FRI DEC 31 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST ARKANSAS...SOUTHEAST OKLAHOMA...EAST TEXAS AND NORTHEAST TEXAS. .DAY ONE...TODAY AND TONIGHT... SHOWERS AND THUNDERSTORMS WILL BE SCATTERED ACROSS THE AREA THIS AFTERNOON...ALONG AND AHEAD OF A COLD FRONT THAT IS MOVING EASTWARD. THUNDERSTORMS WILL LIKELY REMAIN BELOW SEVERE LIMITS. THE RAIN WILL MOVE TO THE EAST OF THE AREA BY EVENING. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED FOR THIS AFTERNOON OR TONIGHT. ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-TXZ097-111-112- 126-138-011200- BIENVILLE-BOSSIER-BOWIE-CADDO-CALDWELL-CASS-CLAIBORNE-COLUMBIA- DE SOTO-GRANT-HARRISON-HEMPSTEAD-HOWARD-JACKSON-LA SALLE-LAFAYETTE- LINCOLN-LITTLE RIVER-MARION-MILLER-MORRIS-NATCHITOCHES-NEVADA- OUACHITA-RED RIVER LA-SABINE LA-SEVIER-UNION AR-UNION LA-WEBSTER- WINN- 1144 AM CST FRI DEC 31 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST AND SOUTH CENTRAL ARKANSAS AND FOR NORTHWEST AND NORTH CENTRAL LOUISIANA. .DAY ONE...TODAY AND TONIGHT... SCATTERED THUNDERSTORMS WILL BE DEVELOPING ALONG AND AHEAD OF COLD FRONT PUSHING EAST OUT OF TEXAS AND OKLAHOMA THIS AFTERNOON AND EARLY EVENING. THE THUNDERSTORMS WILL PERSIST OVER SOUTHWEST ARKANSAS AND NORTH LOUISIANA THROUGH THE EARLY EVENING...AND THEN MOVE EAST INTO MISSISSIPPI. A FEW OF THE THUNDERSTORMS MAY REACH SEVERE LIMITS PRODUCING DAMAGING WINDS UP TO 60 MPH...OR LARGE HAIL OF 1 INCH IN DIAMETER...OR AN ISOLATED TORNADO. THE SEVERE WEATHER THREAT WILL END BY EARLY EVENING. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND TONIGHT FOR SOUTHWEST ARKANSAS AND NORTH LOUISIANA. 03
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1015 AM CST FRI DEC 31 2010
ARZ050-059-OKZ077-TXZ097-311645-
BOWIE-LITTLE RIVER-MCCURTAIN-SEVIER-
1015 AM CST FRI DEC 31 2010
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY...EFFECTIVE UNTIL 1045 AM CST...FOR THE FOLLOWING
COUNTIES...
IN SOUTHWEST ARKANSAS...
LITTLE RIVER AND SEVIER...
IN SOUTHEAST OKLAHOMA...
MCCURTAIN...
IN NORTHEAST TEXAS...
BOWIE...
INCLUDING THE FOLLOWING LOCATIONS...
ALLEENE...ARKINDA...FOREMAN...WILTON AND WINTHROP...
AT 1014 AM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
DETECTING A STRONG THUNDERSTORM 7 MILES NORTHEAST OF DE KALB...OR 11
MILES NORTHWEST OF NEW BOSTON...MOVING NORTHEAST AT 45 MPH.
PEA SIZE HAIL...AND WINDS AROUND 40 MPH ARE EXPECTED WITH THIS STORM.
13SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1055 AM CST FRI DEC 31 2010
ARZ050-051-311730-
HOWARD-SEVIER-
1055 AM CST FRI DEC 31 2010
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY...EFFECTIVE UNTIL 1130 AM CST...FOR THE FOLLOWING
COUNTIES...
IN SOUTHWEST ARKANSAS...
SEVIER AND HOWARD...
INCLUDING THE FOLLOWING LOCATIONS...
CENTER POINT...DIERKS AND LOCKESBURG...
AT 1055 AM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
DETECTING A STRONG THUNDERSTORM NEAR LOCKESBURG...OR 11 MILES EAST OF
HORATIO...MOVING NORTHEAST AT 50 MPH.
PEA SIZE HAIL...AND WINDS AROUND 40 MPH ARE EXPECTED WITH THIS STORM.
13SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1218 PM CST FRI DEC 31 2010
ARZ070-071-LAZ001-311900-
CADDO-LAFAYETTE-MILLER-
1218 PM CST FRI DEC 31 2010
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY...EFFECTIVE UNTIL 100 PM CST...FOR THE FOLLOWING
COUNTIES AND PARISHES...
IN SOUTHWEST ARKANSAS...
LAFAYETTE AND MILLER...
IN NORTHWEST LOUISIANA...
CADDO...
INCLUDING THE FOLLOWING LOCATIONS...
BRIGHTSTAR...DODDRIDGE...FOUKE...GARLAND...RAVANNA...IDA...
RODESSA AND VIVIAN...
AT 1218 PM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
DETECTING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM BRIGHTSTAR
TO MCLEOD...OR ALONG A LINE EXTENDING FROM 11 MILES EAST OF ATLANTA
TO 16 MILES SOUTHEAST OF ATLANTA...MOVING NORTHEAST AT 30 MPH.
PENNY TO NICKEL SIZE HAIL...AND WINDS OF 40 TO 45 MPH ARE EXPECTED
WITH THESE STORMS. SHOULD THESE STORMS INTENSIFY...A SEVERE
THUNDERSTORM WARNING WILL BE NEEDED.
15SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
151 PM CST FRI DEC 31 2010
LAZ022-312015-
LA SALLE-
151 PM CST FRI DEC 31 2010
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY...EFFECTIVE UNTIL 215 PM CST...FOR THE FOLLOWING
PARISH...
IN NORTH CENTRAL LOUISIANA...
LA SALLE...
INCLUDING THE FOLLOWING LOCATIONS...
CATAHOULA LAKE...
AT 151 PM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
DETECTING A STRONG THUNDERSTORM NEAR DEVILLE IN EXTREME NORTHEAST
RAPIDES PARISH...OR 10 MILES NORTH OF EFFIE...MOVING NORTHEAST AT
35 MPH.
PEA SIZE HAIL...AND WINDS 40 TO 50 MPH ARE EXPECTED WITH THIS
STORM...AS IT AFFECTS VERY RURAL AREAS ACROSS THE DEWEY WILLIS
WILDLIFE MANAGEMENT AREA OF SOUTHERN LA SALLE PARISH.
15The national radar mosaic for the moment the first event began.
3 hail, 1 tornado. Local standard time, as filed.
Hail was reported 2 miles west of Pollock, Louisiana on Hwy. 8.
An EF0 tornado touched down just to the west of Catahoula Lake in southern La Salle Parish or just northwest of the confluence of the Little River and Catahoula Lake. |This tornado first touched down near Edmonds Lane off of Hwy. 776 and tracked east northeast about one quarter of a mile...crossing Hwy. 776 before lifting. A few trees were snapped at mid trunk along the track. The front porch was removed from a trailer house which damaged a portion of the roof and tin sheets were removed from a barn nearby.
Marble to golf ball sized hail was reported in Provencal, Louisiana.
Ping pong ball sized hail was reported 4 miles west of Columbia along Hwy. 4.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Louisiana in 2010Every state in 2010This day in weather historyThe tornado archive for Louisiana, 2010Warnings in Louisiana, December 2010
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 266334, 266454, 266335, 266336.